MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G55738
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
They were flushing out the tissue with saline and the whole needle started to bend.Something was clogged causing the water to bend the needle.They opened a new needle and worked successfully to complete the case.
 
Event or Problem Description
This follow up is required due to the conclusion of the investigation.They were flushing out the tissue with saline and the whole needle started to bend.Something was clogged causing the water to bend the needle.They opened a new needle and worked successfully to complete the case.
 
Additional Manufacturer Narrative
Pma/510(k) # k142688.(b)(4).Exemption number: e2016031 (b)(4).Lab evaluation : 1 x echo-hd-25-c was returned to cirl for evaluation.Initial lab (b)(6) 2018: upon evaluation the following was noted the device was returned in original packaging.There was no stylet returned.It was difficult to retract the needle back into sheath after it was advanced.The bend in the needle was approximately 3.7mm from the tip.There were no cracks noted at the thumbscrews or the mlla.Follow up lab (b)(6) 2018: a stylet was unable to be passed through the device as it was bent during removal in lab so saline was passed down through the sheath to ensure it was not blocked with matter and the device was flushed and no matter was present.The customer complaint is considered to be confirmed as the failure was verified in the lab as the needle was bent.A definitive root cause for the customer complaint could not be determined as the exact operational conditions are unknown, possible causes may be due to user error as the stylet was not in place when advancing into target site.Prior to distribution, all echo-hd-25-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0077-4, which accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no viable evidence to suggest that the user did not follow the instructions for use.A review of the manufacturing records for the echo-hd-25-c device of lot# c1386123 did not reveal any discrepancies which could have contributed to this occurrence.There is no evidence to suggest that this issue effects the entire lot # c1386123; upon review of complaints this failure mode has not occurred previously with this lot # c1386123.According to the information received no adverse effects to the patient have been reported as a result of this occurrence.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7153777
Report Number3001845648-2017-00599
Device Sequence Number1951951
Product Code FCG
UDI-Device Identifier00827002557383
UDI-Public(01)00827002557383(17)200804(10)C1386123
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55738
Device Catalogue NumberECHO-HD-25-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1